Publication Details

Andrews, B. & McCoy, J. (2012). Convex hypersurfaces with pinched principal curvatures and flow of convex hypersurfaces by high powers of curvature. First published in Transactions of the American Mathematical Society, 364 (7), 3427-3447, published by the American Mathematical Society.


We consider convex hypersurfaces for which the ratio of principal curvatures at each point is bounded by a function of the maximum principal curvature with limit 1 at infinity. We prove that the ratio of circumradius to inradius is bounded by a function of the circumradius with limit 1 at zero. We apply this result to the motion of hypersurfaces by arbitrary speeds which are smooth homogeneous functions of the principal curvatures of degree greater than one. For smooth, strictly convex initial hypersurfaces with ratio of principal curvatures sufficiently close to one at each point, we prove that solutions remain smooth

Link to publisher version (URL)

Transactions of the American Mathematical Society



Link to publisher version (DOI)